Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having mild asthma, headache, nausea and weakness. Taking prenislone and augmentin. Suggestion?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I presented to XXXXXXX with persistant severe headache, dizziness, nausea, weakness, periods alternating from severe perspiring to severe shivering.I have mild asthma and take Inhaler Qvar twice a day anf Ventolin PRN. Had chest x-ray, brain scan, blood test and lumber puncture - all which were clear. I was given ongoing fluids, paracetmol, stemetil as I was admitted for three days. I was discharged on above meds and told to bed rest for at least two weeks and drink plenty. Three days later I could not take a XXXXXXX breath, had a loud cough with a rattle like a heavy smoker(I never smoked).I was prescribed Prenislone and Augmentin anti biotics for two weeks and continue as usual with taking my inhalers and the other medicines which I was already onn from the hospital. I am now in a situation where cough has eased a little but I have very little energy, persistant perspiring. After one hour out of the bed doing very menial tasks (like preparing small meal for myself) I need to return to prop myself up in bed for at lease 4-5 hrs. Is this normal recovery line or have i cause for concer. thanks XXXXXXX
Posted Sat, 16 Mar 2013 in Asthma and Allergy
Answered by Dr. Nsah Bernard 38 minutes later

Thanks for posting,

From your description it seems to me that you were affected with a chest infection but from your description I can not tell which one exactly is the cause of that. Your chest infection could be acute bronchitis (infection of the bronchi by either bacteria, virus or other atypical germs), pneumonia (typical or atypical) or rarely bronchiolitis (hardly occurs in adults). Given the fact that you responded well to antibiotics (augmentin) and prednisone it shows that TB is excluded (as if TB you would not have recovered so quickly on only those treatments). Your recovery face is quite odd and rare but it is possible given the fact that the acute infection must have used you up greatly (plus the fact that you are originally asthmatic, slightest infection will exacerbate the crisis). But sweating profusely and fatigue if they persist for more than 1 week, I suggest you get a rendez vous with a pneumologist for further review and appropriate management (lung cancer should be ruled out).
You can give yourself some few days before you can start worrying too much. Given your age, your recovery face from even a less severe can proof to be very tough and take longer.

Hope this was helpful and let me know if you got further query.
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Having mild asthma, headache, nausea and weakness. Taking prenislone and augmentin. Suggestion? 20 minutes later
So after waiting - i not find much satisfaction-If I have what my doctor called acute or chronic (the one i have is cause i am a non-smoker. With me taking all meds as prescribed, hydrating, resting but still moving round a littlt. Is my recovery- at present being sinussy,smoker's cough, sore bones not able to sllep all day from waking 6 am.could not sleep in the hosp at night and was administered Stilnoct Sleep Med. So at this time of 23.07 my eyes mind and body aching. I ask why cannot i sleep nad get a peaceful and restful full ngt sleep. I take the Stilnocht and will sleep for apptox 4-5 hrs and that it - my mind id awake fully buy body id dragging behind.
So wat i want to know is this recovery usually (appropriate) is ok. how many weeks before lung pain - soreness ease , energy improve - how long usually with wat symptoms hanging onn. was checked for lung cancer and TB and tg all clear.

My GP said I had the the ??? bad bronch. I dont think you are taking me serious - feel you are treating me as a funny joke-of which it most def is not.this is my first time to avail of this service as I was scheptical-well I still am and none the wiser- bit like going into the dr. and he asking wats wrong with you - I Tell all my symptoms - wat you thinh It is well either this this or that. Wee to be honest my good person I totally agree with you and that will cost you €60. oh herees a script for Painn Relief Meds.
More Informative ans please & ASAP.XXXXXXX
Answered by Dr. Nsah Bernard 20 minutes later
I apologize if you are not getting me.
I try to answer your question as you present and normally I do not have all the information at hand or have not personally examined you. So, I do use the information at hand to try to give you the best possible information that my medical training and experience has allowed me to do.
I am in no way taking you for a joke and I am answering your questions with all sincerity and honesty ( and sworn by oath to give medical help and knowledge to the needy).
If you are getting my answers all wrong, then I sincerely apologize.

I will like that you understand that ones you have acquired a chest infection or affection the recovery face can take a while for complete recovery. This so because your lungs are the major organs responsible for supplying oxygen you need for daily activities and ones that organ is affected, your entire body system and network is also affected due to reduced oxygen supply and the time your lungs will be healing (usually about a few weeks if typical bacteria/viral infection even with medications), your system will also have to recover gradually from the poor oxygen supply.
Chronic Obstructive pulmonary diseases/ chronic bronchitis/ whooping cough could be the problem you are presenting with, and if that is the case, your recovery will take a lot longer (weeks to months).
Also you can do respiratory kinesitherapy (lung education and training). You may ask a nurse to help you with that or doctor who knows how it is done ( the clinic/hospital you attend might be able to help with that).

Let me know if you got other questions or worries
Dr Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor